| Model Number |
8229708 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3:product analysis confirmed that visually, there were no defects or anomalies.Functionally, the resistance from end to end was measured for each electrode and the actual measurements were as followed: 38.4 ohms (red), 88.9 ohms (red with white stripe), 63.2 ohms (blue), and 82.6 ohms (blue with white stripe).All readings were within specification of being less than 200 ohms.However, the tube was bent to observe any changes in resistance between each electrode and the blue electrode drastically jumped up to 376 ohms.This report is being submitted as part of remediation activities associated with capa # 643143, which is addressing mdr reporting guidance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
A healthcare provider (hcp) reported that during parathyroidectomy procedure, removal of left inferior parathyroid, the left (blue) electrode was not working properly.The surgeon did apply pressure on electrode where interfaced with the tube, and got a successful electrode check and stimulation of recurrent laryngeal nerve (rln).Without pressure on the tube, the electrode check would fail for vocalis 1.They were able to continue case and patient was not harmed.The procedure was completed with the reported product.User reported that the device required the nurse to press on the tube where the electrode is connected, to get a ¿green check¿ in the electrode check.Otherwise, the electrode check for the left side (blue) got a ¿red check¿ indicating it was not picking up that electrode.